Mathematical modeling and numerical simulations of Zika in Colombia considering mutation
Diego F. Aranda L.,
Gilberto González-Parra and
Tommaso Benincasa
Mathematics and Computers in Simulation (MATCOM), 2019, vol. 163, issue C, 1-18
Abstract:
In this paper, we analyze the Zika virus transmission dynamics on human and mosquito populations. Mosquitoes play a role of infectious agents and vector of the Zika virus (ZIKV). In this sense, we set out a mathematical model assuming constant size population for the evolution of the infected humans with ZIKV and analyze its qualitative dynamics. The epidemic threshold parameter R0 for the extinction of disease is computed. Numerical simulations of the model varying the numerical values of the parameters corroborate the theoretical results regarding R0. The values of the parameters related to the mathematical model of the Zika epidemic are estimated using real data from Zika prevalence in Colombia for year 2016. We find a R0=0.88 for this particular case which allows us to understand and explain some aspects of the Zika epidemic in Colombia. These results are valuable since they can be compared with Zika epidemics in other countries and from other years, and enrich the knowledge about the dynamics of the spread of Zika virus.
Keywords: Zika virus; Nonlinear dynamical systems; Epidemiological models; Global stability; Estimation of parameters (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (3)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378475419300679
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:matcom:v:163:y:2019:i:c:p:1-18
DOI: 10.1016/j.matcom.2019.02.009
Access Statistics for this article
Mathematics and Computers in Simulation (MATCOM) is currently edited by Robert Beauwens
More articles in Mathematics and Computers in Simulation (MATCOM) from Elsevier
Bibliographic data for series maintained by Catherine Liu ().